Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 247, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 6, 2019, 4:51 PM MDT for El Paso County, Colorado. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2019, 4:51 PM MDT (22:51 UTC)
- Expired
- Sep 6, 2019, 5:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Denver radar (KFTG), 82 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 5:00 PM MDT | HAIL 1 | 2 Nne Monument, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203
WUUS55 KPUB 062251
SVRPUB
COC041-062330-
/O.NEW.KPUB.SV.W.0247.190906T2251Z-190906T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
451 PM MDT Fri Sep 6 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northwestern El Paso County in east central Colorado...
* Until 530 PM MDT.
* At 451 PM MDT, a severe thunderstorm was located near Monument, or
17 miles north of Colorado Springs, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Northern Colorado Springs, Monument, Air Force Academy, Palmer
Lake, Black Forest and Gleneagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3913 10456 3890 10474 3903 10500 3913 10493
TIME...MOT...LOC 2251Z 305DEG 19KT 3908 10487
HAIL...1.25IN
WIND...60MPH
$$
ep4 follow-up statements
284
WWUS55 KPUB 062301
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
501 PM MDT Fri Sep 6 2019
COC041-062330-
/O.CON.KPUB.SV.W.0247.000000T0000Z-190906T2330Z/
El Paso CO-
501 PM MDT Fri Sep 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
At 501 PM MDT, a severe thunderstorm was located near Monument, or
16 miles north of Colorado Springs, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters. At 459 pm mdt, quarter size hail
was reported near Monument.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Northern Colorado Springs, Monument, Air Force Academy, Palmer Lake,
Black Forest and Gleneagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3913 10456 3890 10474 3903 10500 3913 10493
TIME...MOT...LOC 2301Z 304DEG 18KT 3907 10485
HAIL...1.25IN
WIND...60MPH
$$
ep033
WWUS55 KPUB 062311
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
511 PM MDT Fri Sep 6 2019
COC041-062330-
/O.CON.KPUB.SV.W.0247.000000T0000Z-190906T2330Z/
El Paso CO-
511 PM MDT Fri Sep 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
At 511 PM MDT, a severe thunderstorm was located near Gleneagle, or
14 miles north of Colorado Springs, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Northern Colorado Springs, Monument, Air Force Academy, Black Forest
and Gleneagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3913 10456 3890 10474 3899 10493 3913 10483
TIME...MOT...LOC 2311Z 306DEG 19KT 3904 10483
HAIL...1.00IN
WIND...60MPH
$$
ep055
WWUS55 KPUB 062320
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
520 PM MDT Fri Sep 6 2019
COC041-062330-
/O.CON.KPUB.SV.W.0247.000000T0000Z-190906T2330Z/
El Paso CO-
520 PM MDT Fri Sep 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
At 519 PM MDT, a severe thunderstorm was located near the Air Force
Academy, or 11 miles north of Colorado Springs, moving southeast at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Northern Colorado Springs, Air Force Academy, Black Forest and
Gleneagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3913 10456 3890 10474 3897 10490 3912 10477
TIME...MOT...LOC 2319Z 308DEG 18KT 3900 10483
HAIL...1.00IN
WIND...60MPH
$$
ep856
WWUS55 KPUB 062328
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
528 PM MDT Fri Sep 6 2019
COC041-062336-
/O.EXP.KPUB.SV.W.0247.000000T0000Z-190906T2330Z/
El Paso CO-
528 PM MDT Fri Sep 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EL PASO COUNTY
WILL EXPIRE AT 530 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3913 10456 3890 10474 3897 10490 3912 10477
TIME...MOT...LOC 2326Z 305DEG 19KT 3898 10479
$$
epWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:31 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 6, 3:31 PM MDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 331 PM MDT Fri Sep 6 2019 .SHORT TERM...(This evening through Saturday) Issued at 257 PM MDT Fri Sep 6 2019 A disturbance will continue moving east over the state this evening, helping to kick of additional showers/tstms. Numerous showers and tstms have been occurring along the Continental Divide this afternoon and increasing chances for thunderstorms can be expected over the eastern mtns and I-25 corridor this evening, and maybe even a little farther east, like into Crowley and Otero Counties. By about midnight most of the precip should end, but it is possible that a few lingering showers could continue into the late night hours along the Continental Divide. Sat a weak front pushes south into southeast CO and may get hung up over the far southern areas. Scattered to numerous showers and tstms are expected Sat afternoon across the mtns, with scattered activity in the high valleys and I-25 corridor. The boundary over the southern portions of the plains will likely become the focus for isolated to scattered storms across that area in the afternoon and evening. Temps on Sat should reach highs in the mid 80s to mid 90s over the I-25 corridor and southeast plains, and in the upper 70s to lower 80s in the high valleys. These highs are still above average for the southeast plains, but around average in the high valleys. .LONG TERM...(Saturday night through Friday) Issued at 257 PM MDT Fri Sep 6 2019 Saturday night... Showers and thunderstorms mentioned in the short term discussion will be ongoing across much of the forecast area at 00Z. This activity will continue to shift east through the night, ending across all areas by around 09Z. Instability and shear will continue to be too weak to support severe convection, and will only weaken into the evening. However, a few strong storms, especially early on in the evening, will be capable of producing strong wind gusts to 55 mph, small hail, and heavy rainfall, in addition to cloud to ground lightning. Flash flooding over burn scars will be possible. Temperatures will fall to the mid 50s to low 60s across the plains, and 40s in the high valleys. Sunday... A fairly potent and negatively tilted trough will swing east- northeast across the Great Basin and Colorado bringing precipitation chances to most of southern Colorado. TPW ahead of the trough will be near to above normal across all of southern Colorado, with southerly low level flow increasing surface dew points into the mid 50s across the eastern plains. QG forcing associated with the trough and strong daytime heating will kick off thunderstorms over the high terrain by early afternoon. Thunderstorm activity will expand east across the high valleys and onto the I-25 corridor and eastern plains during the afternoon under decent steering flow and continued large scale forcing from the trough. Storms will end from west to east during the evening, with the last storms ending over the far eastern plains by around 09Z. Given abundant atmospheric moisture and strong forcing, heavy rainfall and flash flooding will be a concern over area burn scars and urban areas. All storms will also be capable of producing cloud to ground lightning, small hail, and gusty winds. The best combination of CAPE and shear will likely be present across El Paso County and the plains north of HWY 50 where mid level flow will be stronger. SPC has this area in a Day 3 Marginal. Storms in those areas could be severe, producing hail over 1" in diameter and wind gusts over 60 mph. Highs on Sunday will reach around 90 across the plains, low 80s in Colorado Springs, and 70s to low 80s in the high valleys. Monday through Tuesday... Dry air will push in behind the Monday trough, and along with no significant disturbances in westerly to southwest flow aloft, will result in significantly drier conditions to start the work week compared to over the weekend. The best chance for an isolated thunderstorm on Monday will be over the far eastern plains along a dryline within abundant low-level moisture. On Tuesday, a weak shortwave within southwest flow should push northeast across the Great Basin, clipping western Colorado. This feature could help keep off isolated to widely scattered showers and storms over the Continental Divide. There is also potential for an isolated storm near the Kansas border again along a dryline. Temperatures both days will be around 90 across the plains, mid 80s in Colorado Springs, and 70s in the high valleys. Wednesday through Friday... Models agree to dig a deeper trough into the northern Great Basin on Wednesday, with a closed upper low developing and lifting northeast into Wyoming by Wednesday evening. This feature will send a cold front down the eastern Colorado plains Wednesday night. The strongest QG forcing with this trough currently looks to be too far north of the forecast area to bring significant weather to southern Colorado per latest deterministic and ensemble forecast guidance. The best chances for shower and thunderstorm development looks to be over the COntinental Divide, especially areas north, and along the Palmer Divide. A shift of the trough further south would increase chances, but this is appearing less and less unlikely given recent model trends. Model solutions begin to diverge thereafter, increasing uncertainty in the forecast, but it looks like the atmosphere dries out again in the wake of the Wednesday trough, with no disturbances of significance pushing near Colorado. While temperatures on Wednesday should be similar to those early in the week, those for Thursday and Friday should be noticeably cooler behind the Wednesday system. Highs across the plains will likely fall into the low to mid 80ss, while the high valleys will remain well into the 70s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 257 PM MDT Fri Sep 6 2019 KALS, KCOS and KPUB could all see showers and thunderstorms this evening, with brief heavy rain and gusty outflow winds being the main threats. Storms will again be possible Sat afternoon and evening. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...LINE AVIATION...28
Hazardous weather outlook, Sep 6, 11:29 AM MDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1129 AM MDT Fri Sep 6 2019 COZ058>089-093>099-071730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1129 AM MDT Fri Sep 6 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms are expected over the mountains and high valleys this afternoon and evening, with the highest coverage along the Continental Divide and the Pikes Peak Region. Late this afternoon or early this evening, storms are expected to move over the I-25 corridor. Storms today will be slow moving, leading to the potential for locally heavy rainfall, and possible flash flooding, especially if storms form or move across the more recent burn scars. Other storm threats will be lightning, and gusty outflow winds up to 50 mph, with small hail also being possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Cooler temperatures with widespread shower and thunderstorm activity will continue through Sunday, as several weather systems dig into the Great Basin and then continue across the Rockies. Storm threats through the weekend will include locally heavy rainfall and gusty outflow winds, with small hail also being possible in stronger storms. Flash flooding could also occur if locally heavy rain moves over recent burn scars. Storm activity will become more isolated beginning Monday. The main storm risks during this time-frame will be lightning and gusty winds to 45 mph. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and early this evening from the I-25 corridor and westward. 28/28
In the hours before
Special weather statement, Sep 6, 1:17 PM MDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
117 PM MDT Fri Sep 6 2019
COZ060>062-062000-
Central Chaffee County Below 9000 Ft CO-
Western Chaffee County Between 9000 and 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
117 PM MDT Fri Sep 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAFFEE COUNTY UNTIL 200
PM MDT...
At 113 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cottonwood Pass, or 31 miles northeast of Gunnison, moving northeast
at 20 mph.
Moderate to heavy rain, small hail and winds in excess of 40 mph
will be possible with this storm. The moderate to heavy rain could
produce localized mudslides across the Chalk Cliffs.
Locations impacted include...
Buena Vista, Alpine and St Elmo.
LAT...LON 3900 10622 3875 10612 3867 10643 3870 10645
3871 10643 3872 10642 3882 10642 3882 10638
3889 10632 3891 10633 3891 10638
TIME...MOT...LOC 1913Z 243DEG 19KT 3880 10644
mwSpecial weather statement, Sep 6, 2:48 PM MDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Pueblo CO 248 PM MDT Fri Sep 6 2019 COZ065-069-062115- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 248 PM MDT Fri Sep 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 315 PM MDT... At 248 PM MDT, Doppler radar was tracking a strong thunderstorm over Saguache, or 26 miles southwest of Hayden Pass Burn Scar, moving northeast at 25 mph. Heavy rain, half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Saguache. LAT...LON 3798 10618 3811 10627 3829 10600 3809 10584 TIME...MOT...LOC 2048Z 239DEG 24KT 3808 10615 mw
Special weather statement, Sep 6, 3:23 PM MDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Pueblo CO 323 PM MDT Fri Sep 6 2019 COZ076-077-062200- Western/Central Fremont County Below 8500 Ft CO- Northwestern Fremont County Above 8500Ft CO- 323 PM MDT Fri Sep 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREMONT COUNTY UNTIL 400 PM MDT... At 323 PM MDT, Doppler radar was tracking a strong thunderstorm near Howard, or 15 miles north of Hayden Pass Burn Scar, moving northeast at 15 mph. Heavy rain, nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Waugh Mountain. LAT...LON 3846 10584 3856 10588 3868 10564 3850 10556 TIME...MOT...LOC 2123Z 245DEG 12KT 3852 10581 mw
Special weather statement, Sep 6, 4:02 PM MDT, 49 minutes before
Special Weather Statement National Weather Service Pueblo CO 402 PM MDT Fri Sep 6 2019 COZ076-077-083-062245- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Northwestern Fremont County Above 8500Ft CO- 402 PM MDT Fri Sep 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FREMONT COUNTY UNTIL 445 PM MDT... At 402 PM MDT, Doppler radar was tracking a strong thunderstorm near Waugh Mountain, or 19 miles northeast of Hayden Pass Burn Scar, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Waugh Mountain. LAT...LON 3850 10523 3846 10567 3863 10572 3870 10538 TIME...MOT...LOC 2202Z 255DEG 14KT 3857 10561 ep
Special weather statement, Sep 6, 4:11 PM MDT, 40 minutes before
Special Weather Statement National Weather Service Pueblo CO 411 PM MDT Fri Sep 6 2019 COZ076-077-062300- Western/Central Fremont County Below 8500 Ft CO- Northwestern Fremont County Above 8500Ft CO- 411 PM MDT Fri Sep 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FREMONT COUNTY UNTIL 500 PM MDT... At 410 PM MDT, Doppler radar was tracking a strong thunderstorm over Cotopaxi, or 7 miles northeast of Hayden Pass Burn Scar, moving northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cotopaxi and Texas Creek. LAT...LON 3827 10563 3843 10576 3856 10548 3832 10534 TIME...MOT...LOC 2210Z 247DEG 9KT 3836 10566 ep
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 6:14 PM MDT | Special Weather Statement | PUB | Fremont | 16 min |
| Sep 6, 1:17 PM MDT | Special Weather Statement | PUB | Chaffee | 43 min |
| Sep 6, 2:04 PM MDT | Areal Flood Advisory | PUB | Chaffee | 116 min |
| Sep 6, 2:48 PM MDT | Special Weather Statement | PUB | Saguache | 27 min |
| Sep 6, 3:23 PM MDT | Special Weather Statement | PUB | Fremont | 37 min |
| Sep 6, 3:58 PM MDT | Flash Flood Warning | PUB | Costilla | 3 hr |
| Sep 6, 4:02 PM MDT | Special Weather Statement | PUB | Fremont | 43 min |
| Sep 6, 4:11 PM MDT | Special Weather Statement | PUB | Fremont | 49 min |
| Sep 6, 5:07 PM MDT | Areal Flood Advisory | PUB | Costilla, Huerfano | 3 hr |
| Sep 6, 5:25 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Sep 6, 5:33 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| Sep 6, 5:48 PM MDT | Areal Flood Advisory | PUB | El Paso | 117 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.